MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET; FORCEPTS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET; FORCEPTS
Model Number 399.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the reduction forceps with serrated jaw`s left part of the tip broke off.Procedure and patient involvement are unknown.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: part returned.H3, h4, h6: device history lot.Part number: 399.124.Lot number: t160095.Manufacturing site: tuttlingen.Release to warehouse date: 30-aug-2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Investigation summary background: it was reported that on (b)(6)2019, the reduction forceps with serrated jaw`s left part of the tip broke off.Procedure and patient involvement are unknown.This complaint involves one (1) device.H3, h6: investigation flow: broken.Visual inspection: visual inspection performed at customer quality observed that the tip of the jaw of the reduction forceps w/serrated jaw-large handle-soft ratchet.Broken fragments were not returned.The fracture surface appears homogeneous with no voids or dark spots.No sign of damage was observed on the remaining portions of the device except slightly worn surfaces which would not impact the device functionality.Dimensional inspection: dimensional inspection of the reduction forceps w/serrated jaw-large handle-soft ratchet (399.124) cannot be performed due to the post manufacturing damage of the tip of the jaw.Document/specification review: relevant drawing for the returned device, forceps was reviewed, and no design issues were found which can contribute to this complaint condition.Dhr and material review or hardness review: a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Conclusion: a visual inspection and document/specification review were performed as part of this investigation.The complaint device was observed to be broken at the tip of the jaw of the forceps, thus confirming the complaint.While a definitive root cause could not be identified that contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11: d4 lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Common Device Name
FORCEPTS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8388186
Report Number2939274-2019-56787
Device Sequence Number13960682
Product Code HTD
UDI-Device Identifier10886982202390
UDI-Public(01)10886982202390
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.124
Device Catalogue Number399.124
Device Lot NumberT160095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date03/28/2019
Patient Sequence Number1